Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


dna damage part 2
Apr 7, 2002

Thank you for your expedient reply. Since my hunch is in the right direction and videx is the only nuke in my regimen(along with viracept&sustiva)would a switch to viread be at all beneficial fot this horrid hair loss problem ? My I.D. doc gave me the script,but I have yet to switch,because I did not know if a nucleotide is potentially more toxic to unifected body cells (i.e. hair follicles) than nucleosides. Also, what about adjuct nutritional therapies,specifically aminos or supplemental atp-friend, foe or waste of money? I'm seeing a functional medicine MD,but my appointment isen't for a month. BTW all of us out here thank you for your time, patience and reassurrance from the bottoms of our hearts.When a situation requiring clarification seems hopeless you have a way of alleviating our anxiety.

Response from Dr. Boyle

There are no data to say that switching from Videx to Viread would help with your hair loss, but you might give it a try. It is unlikely to be a problem HIV wise so long as your viral load is <50 when you make the switch. As far as supplemental medications to help, I have never seen any actually help, but again if they're cheap and harmless why not give them a try for awhile and if you don't notice any improvement stop tehm. Make sure, however, that you review each one with your doctor so that you make sure there are no potential drug interaction problems. Finally, Rogaine or Propecia may be worth a try too.



Previous
Mj's medicine
Next
swelling nipples on pecks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement